MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0603840
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 12/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history record could not be performed.The return of the sample is pending.The investigation of the reported event is currently underway.Device pending return.
 
Event or Problem Description
It was reported that post device implant, the device allegedly leaked drug from the diaphragm.It was further reported that the patient experienced redness and swelling due to the leak.The port was removed and the procedure was completed using another device.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review, a device history record review and complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Investigation summary: one hard base port attached to a catheter was returned for evaluation.Visual, microscopic visual and functional evaluation were returned for evaluation.A circumferential break was noted on the catheter just distal to the cath-lock.Striations were noted on the circumferential break surface.Further during functional evaluation, the port body with attached catheter segment was patent to infusion and aspiration without issue.However, the investigation is inconclusive for the reported fluid leak issue as the exact circumstances at the time of the reported event are unknown and the clinical conditions alleged in the complaint cannot be confirmed.A definitive root cause could not be determined.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: g3.H11: h6 (method, result and conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
M.R.I. LOW-PROFILE IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 6.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11184397
Report Number3006260740-2020-21368
Device Sequence Number3433415
Product Code LJT
UDI-Device Identifier00801741025822
UDI-Public(01)00801741025822
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0603840
Device Catalogue Number0603840
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;